Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 393, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 11, 2021, 2:58 AM CDT for Baylor County, Foard County, Knox County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 2:58 AM CDT (07:58 UTC)
- Expired
- Jul 11, 2021, 4:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baylor County, TX, Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 9:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2547 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted.
266
WUUS54 KOUN 110758
SVROUN
TXC023-155-275-110900-
/O.NEW.KOUN.SV.W.0393.210711T0758Z-210711T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
258 AM CDT Sun Jul 11 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Foard County in northern Texas...
Knox County in northern Texas...
Baylor County in northern Texas...
* Until 400 AM CDT.
* At 257 AM CDT, severe thunderstorms were located along a line
extending from 13 miles northwest of Truscott to 3 miles north of
Vera to 7 miles south of Mabelle, moving south at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Seymour, Munday, Knox City, Crowell, Benjamin, Goree, Red Springs,
Gilliland, Bomarton, Lake Kemp, Mabelle, Vera, Truscott and
Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3401 10005 3400 9976 3395 9961 3383 9947
3379 9910 3340 9910 3340 9999 3383 10000
3384 10005
TIME...MOT...LOC 0757Z 022DEG 26KT 3390 9998 3368 9957 3357 9911
HAIL...<.75IN
WIND...60MPH
$$
Mahale2 follow-up statements
985
WWUS54 KOUN 110842
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
342 AM CDT Sun Jul 11 2021
TXC023-110851-
/O.CAN.KOUN.SV.W.0393.000000T0000Z-210711T0900Z/
Baylor TX-
342 AM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR BAYLOR COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3400 9984 3390 9963 3340 9955 3340 9999
3383 10000 3384 10005 3401 10005
TIME...MOT...LOC 0841Z 354DEG 23KT 3366 9997 3353 9973 3353 9961
$$
TXC155-275-110900-
/O.CON.KOUN.SV.W.0393.000000T0000Z-210711T0900Z/
Foard TX-Knox TX-
342 AM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN FOARD AND KNOX COUNTIES...
At 341 AM CDT, severe thunderstorms were located along a line
extending from 11 miles northwest of Benjamin to near Rhineland,
moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Munday, Knox City, Benjamin, Truscott, Gilliland and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3400 9984 3390 9963 3340 9955 3340 9999
3383 10000 3384 10005 3401 10005
TIME...MOT...LOC 0841Z 354DEG 23KT 3366 9997 3353 9973 3353 9961
HAIL...1.00IN
WIND...60MPH
$$
Mahale658
WWUS54 KOUN 110857
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
357 AM CDT Sun Jul 11 2021
TXC155-275-110907-
/O.EXP.KOUN.SV.W.0393.000000T0000Z-210711T0900Z/
Foard TX-Knox TX-
357 AM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FOARD AND KNOX
COUNTIES WILL EXPIRE AT 400 AM CDT...
The storms which prompted the warning have weakened below severe
limits, therefore the warning will be allowed to expire. However
gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 3400 9984 3390 9963 3340 9955 3340 9999
3383 10000 3384 10005 3401 10005
TIME...MOT...LOC 0857Z 270DEG 26KT 3357 10001 3344 9977 3344 9965
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:21 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 11, 12:21 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 1221 AM CDT Sun Jul 11 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 322 PM CDT Sat Jul 10 2021 Storms are expected to continue to develop across southwest Missouri, southern Kansas, northeast Oklahoma and eventually north-central Oklahoma this afternoon. Storms will continue to develop along and ahead of a cold front that is moving into northwest Oklahoma this afternoon. Modest instability and strengthening deep layer sheer will support, storms with supercellular characteristics, at least initially. These storms will pose a large hail, damaging wind and at least a very low tornado risk. However, veered low level flow and more linear forcing along the surface front will lead to an expected quick transition to a more linear mode along the boundary. Primary hazard will become damaging wind gusts and with a secondary heavy rainfall concern as precipitable water values remain high. However, progressive nature of this activity is expected to limit the overall heavy rainfall threat. HRRR would suggest convection would approach the I-40 corridor 9pm or a little after. There has been a trend of slowing the southward progression down in the laster few runs. The storms would then approach the Red river around 3 or 4 in the morning. Although an overall downward trend is expected after midnight, some severe risk does appear possible through the night time hours. Will keep some lingering precip chances along the Red river Sunday morning, but most of the activity should be south of the area. Models are also showing another embedded shortwave rotating around the upper low to our northeast during the day Sunday. This may result in a few showers or thunderstorms during the afternoon hours, mainly along and east of the I-35 corridor. Otherwise, daytime temps will be a bit lower on Sunday as will the dewpoints as slightly drier air filters south behind the front. && .LONG TERM... (Sunday night through next Friday) Issued at 324 PM CDT Sat Jul 10 2021 The front exits the area and winds become light Sunday night and winds veer to the SE/S by Monday afternoon as the surface ridge axis moves eastward. The NAM/GFS suggest thunderstorm development over western north TX and western OK Monday evening into early Tuesday morning as a LLJ develops atop the retreating cold front, or weak warm front. Left POPs low for now, but will continue to watch trends. The midlevel low pressure system that brought us the cold front moves slowly across the midwest, before lifting northeast across the Great Lakes on Tuesday. Meanwhile, the broad upper ridge that has contributed to record heat across the western CONUS begins to break down and north flow aloft will likewise weaken over our area. A wave then translates across the northern plains midweek, and there are low POPs for precipitation for northern Oklahoma on Wednesday night into Thursday and again Thursday night into Friday. The associated frontal boundaries and bulk of precipitation, however, appears to remain well to our north. Thompson && .AVIATION... (06Z TAFS) Issued at 1158 PM CDT Sat Jul 10 2021 Line of strong to severe thunderstorms continues to move south across southern OK. They will move out of LAW soon but then into SPS. VSBYs will drop to near 1SM within very heavy rainfall but should only last ~1 hr or less. Some brief MVFR cigs will be possible over northern OK around 15-17Z Sunday. Otherwise, expect northerly winds behind a cold front thru the early morning hours and into Sunday with clearing skies throughout the day. && .UPPER AIR... Issued at 640 PM CDT Sat Jul 10 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 68 85 64 / 20 80 0 0 Hobart OK 95 68 90 65 / 10 70 0 10 Wichita Falls TX 95 73 93 68 / 0 80 10 10 Gage OK 94 65 88 63 / 30 0 0 0 Ponca City OK 89 66 82 62 / 80 50 20 10 Durant OK 93 72 92 67 / 0 80 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....01 AVIATION...03
Hazardous weather outlook, Jul 10, 7:14 PM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 714 PM CDT Sat Jul 10 2021 OKZ004>048-050>052-TXZ083>090-120015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 714 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening across portions of central Oklahoma. Additional severe thunderstorms are also possible across southwestern and southern Oklahoma, and western north Texas late tonight through early Sunday morning. The main threats will be wind gusts exceeding 60 mph and hail up to the size of golf balls. The severe weather threat should end after 3 AM. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations from mid afternoon through early Sunday morning. .Heavy rainfall... Localized flooding will be possible through late tonight mainly across portions of central and south central Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will remain possible Sunday morning and afternoon across southern Oklahoma and north Texas, although the severe weather potential will be low. Isolated storms will be possible over southeast Oklahoma and north central Texas on Monday. Storms will again be possible later in the week from Wednesday night through Friday with the highest chances of storms across northern and western Oklahoma Thursday night and Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 11, 1:48 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
148 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM TSTM WND GST 2 SSE HAYNESVILLE 34.06N 98.91W
07/11/2021 M70 MPH WICHITA TX PUBLIC
&&
RBLocal storm report, Jul 11, 2:02 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
202 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 4 N VERNON 34.21N 99.29W
07/11/2021 M59 MPH WILBARGER TX AWOS
&&
RBSpecial weather statement, Jul 11, 2:03 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
203 AM CDT Sun Jul 11 2021
TXZ083>085-087-088-110745-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-Hardeman TX-
203 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR Foard...northern Knox...
southwestern Wilbarger...northwestern Baylor and southern Hardeman
Counties Until 245 AM CDT...
AT 159 AM CDT, strong thunderstorms were along a line extending from
9 miles southwest of Goodlett to 5 miles northeast of Margaret to 3
miles southeast of Lockett, moving south at 30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Vernon, Crowell, Margaret, Lockett, Medicine Mound, Thalia, Truscott,
Gilliland, Rayland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
3424 10000 3431 9999 3418 9928 3370 9935
3370 9970 3381 10000 3384 10000 3384 10005
TIME...MOT...LOC 0659Z 6DEG 25KT 3423 9998 3409 9957 3404 9934
MahaleLocal storm report, Jul 11, 2:06 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
206 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 3 WNW GOODLETT 34.35N 99.94W
07/11/2021 M65 MPH HARDEMAN TX MESONET
&&
RBLocal storm report, Jul 11, 2:07 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
207 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND GST VERNON 34.15N 99.28W
07/11/2021 M60 MPH WILBARGER TX TRAINED SPOTTER
&&
RBSpecial weather statement, Jul 11, 2:10 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 210 AM CDT Sun Jul 11 2021 TXZ090-110745- Clay TX- 210 AM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southern Clay County Until 245 AM CDT... AT 208 AM CDT, strong thunderstorms were along a line extending from 6 miles south of Nocona to 9 miles south of Bluegrove, moving southeast at 40 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Bellevue, Newport, Bluegrove, Vashti and Joy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3365 9835 3375 9798 3347 9798 3347 9819 TIME...MOT...LOC 0708Z 313DEG 34KT 3369 9775 3355 9817 Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 67 min |
| Jul 11, 12:46 AM CDT | Special Weather Statement | OUN | Hardeman | 44 min |
| Jul 11, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wichita, Wilbarger | 42 min |
| Jul 11, 1:24 AM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Jul 11, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 51 min |
| Jul 11, 1:30 AM CDT | Special Weather Statement | OUN | Clay | 30 min |
| Jul 11, 1:36 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay, Wichita, Wilbarger | 3 hr |
| Jul 11, 1:53 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 54 min |
| Jul 11, 2:03 AM CDT | Special Weather Statement | OUN | Foard | 42 min |
| Jul 11, 2:05 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 55 min |
| Jul 11, 2:10 AM CDT | Special Weather Statement | OUN | Clay | 35 min |
| Jul 11, 3:59 AM CDT | Special Weather Statement | OUN | Knox | 46 min |
| Jul 11, 4:08 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Jul 11, 4:24 AM CDT | Areal Flood Advisory | OUN | Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.